# SDR GAIA9755

- Difficulty date: October 9, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N94258
- Make and model: Cvac 240D
- Aircraft serial: 119
- System (JASC): 2611 · Smoke Detection
- Part: Smoke Detector
- Part number: 302311
- Condition: Dirty
- Location: Cargo Compt
- Stage of operation: CL
- Nature of condition: N
- Precautionary procedure: K

## Discrepancy

FLT 484 - EN ROUTE TO PIT, SMOKE DETECTION WARNING SYSTEM CAME ON FOR SEVERAL SECONDS THEN WENT OFF, NO SMOKE OR FUMES WERE NOTED.  AIRCRAFT MADE AN UNEVENTFUL LANDING.  INSPECTION OF THE SMOKE DETECTOR SENSORS REVEALED THAT A LARGE GROUP OF INSECTS HAD MADE A NEST INSIDE THE UNIT CAUSING AND INTERMITTENT PROBLEM.  THE INSECTS WERE REMOVED, THE SMOKE DETECTION SYSTEM OPERATIONAL CHECKED AND FOUND TO BE IN GOOD WORKING CONDITION.  AIRCRAFT RETURNED TO SERVICE.  (M)
